Journal of Statistical Theory and Practice

, Volume 9, Issue 3, pp 489–505 | Cite as

On Modified Generalized Skew Normal Distribution and Some of Its Properties

  • C. Satheesh KumarEmail author
  • M. R. Anusree


The skew normal distribution of Azzalini (1985) has been found suitable for unimodal density but with some skewness present. Through this article we consider a new family of distributions that is flexible enough to support both unimodal and plurimodal shape. Several important properties of this family of distributions are studied. Further, a location-scale extension is considered and the distribution has been fitted to a well-known data set.


Maximum likelihood estimation Plurimodality Probability density function Reliability measures 

AMS Subject Classification

60E05 60E10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Arellano-Valle, R. B., and A. Azzalini. 2006. On unification of skew normal families. Scand. J. Stat., 33, 561–574.CrossRefGoogle Scholar
  2. Arellano-Valle, R. B., H. W. Gomez, and F. A. Quintana. 2004. A new class of skew normal distribution. Commun. Stat. Theory Methods, 33, 1465–1480.MathSciNetCrossRefGoogle Scholar
  3. Azzalini, A. 1985. A class of distributions which includes the normal ones. Scand. J. Stat., 12, 171–178.MathSciNetzbMATHGoogle Scholar
  4. Azzalini, A. 1986. Further results on a class of distributions which includes the normal. Statistica, 46, 199–208.MathSciNetzbMATHGoogle Scholar
  5. Buccianti, A. 2005. Meaning of the λ parameter of skew normal and log skew normal distributions in fluid geo chemistry. CODAWORK’05, October 19–21, 1–15.Google Scholar
  6. Genton, M. G. 2004. Skew-elliptical distributions and their applications. New York, NY: Chapman and Hall.CrossRefGoogle Scholar
  7. Gonzales-Farias, G., J. Dominguez-Molina, and A. Gupta. 2004. Additive properties of skew normal random vectors. J. Stat. Plan. Inference, 126, 521–534.MathSciNetCrossRefGoogle Scholar
  8. Gupta, R. C., and R. D. Gupta. 2004. Generalized skew normal model. Test, 13, 501–524.MathSciNetCrossRefGoogle Scholar
  9. Gupta, A. K., M. A. Aziz, and W. Ning. 2013. On some properties of the unified skew normal distribution. J. Stat. Theory Pract., 7(3), 480–495.MathSciNetCrossRefGoogle Scholar
  10. Henze, N. 1986. A probabilistic representation of the skew normal distribution. Scand. J. Stat., 13, 271–275.MathSciNetzbMATHGoogle Scholar
  11. Kumar, C. S., and M. R. Anusree. 2011. On a generalized mixture of standard normal and skew normal distributions. Stat. Probability Lett., 81, 1813–1821.MathSciNetCrossRefGoogle Scholar
  12. Kumar, C. S., and M. R. Anusree. 2013a. On a generalized two-piece skew normal distribution and some of its properties. Statistics, 47(6), 1370–138.MathSciNetCrossRefGoogle Scholar
  13. Kumar, C. S., and M. R. Anusree, 2013b. On an extended version of skew generalized normal distribution and some of its properties. Commun. Stat. Theory Methods, doi: 10.1080/03610926.2012.739251.CrossRefMathSciNetzbMATHGoogle Scholar
  14. Loperfido, N. 2001. Quadratic forms of skew-normal random vectors. Stat. Probability Lett., 54, 381–387.MathSciNetCrossRefGoogle Scholar
  15. Pewsey, A. 2000. Problems of inference for Azzalini’s skew-normal distribution. J. App. Stat., 27(7), 859–870.CrossRefGoogle Scholar
  16. Roberts, H. V. 1988. Data analysis for managers with Minitab. Redwood City, CA: Scientific Press.Google Scholar

Copyright information

© Grace Scientific Publishing 2015

Authors and Affiliations

  1. 1.Department of StatisticsUniversity of KeralaTrivandrumIndia

Personalised recommendations